MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7MM TI CERV SPN SCR SLF-DRLG VARIABLE ANGLE 16MM-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7MM TI CERV SPN SCR SLF-DRLG VARIABLE ANGLE 16MM-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.647.138S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon was performing a c3-c7 anterior cervical discectomy and fusion (acdf) at levels c3-4, c4-5, and c5-6.When the surgeon implanted a zero-p va implant at c6-7, it was noticed that something appeared wrong with the cage.The surgeon put in a 3.7 cervical spine screw 16mm and a 3.7 cervical spine screw 18mm to lock it in place per the recommended technique, but was still not satisfied.The surgeon commented that the cage had separated from the plate.He removed the cage, plate and two (2) screws and requested different implants.A new implant was opened and the procedure was concluded as planned.There was a surgical delay of five (5) minutes.No patient consequence was reported.This report is for a 3.7mm titanium (ti) cervical spine screw 16mm.This is report 1 of 2 for (b)(4).
 
Event or Problem Description
This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history records review was completed for part: 04.647.836s, lot: 2l38613.Manufacturing location: mezzovico, release to warehouse date: dec 05, 2018, expiry date: dec 01, 2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.H3, h6: product investigation was completed.The 3.7 mm ti cerv spn slf-drilling variable angle 16 mm - sterile (part # 04.647.836s, lot # 2l38613, mfg # 05-dec-2018) was received and assembled onto the titanium plate of the zero-p va implant (part # 04.647.138s.) the screw shows minimal signs of wear.A functional test was performed, and the screw was able to be disassembled from the titanium plate of the zero-p va implant and re-assembled.The complaint was not able to be replicated, therefore the complaint is not confirmed.The surgeon reported dissatisfaction with the way the implant appeared, and these conditions cannot be replicated.Relevant drawing was reviewed.The complaint condition is not confirmed as the 3.7 mm ti cerv spn slf-drilling variable angle 16 mm - sterile (part # 04.647.836s, lot # 2l38613) was received assembled unto the titanium plate.There is no indication that a design or manufacturing issue contributed to the complaint.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.7MM TI CERV SPN SCR SLF-DRLG VARIABLE ANGLE 16MM-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8377818
Report Number2939274-2019-56711
Device Sequence Number1628762
Product Code OVE
UDI-Device Identifier10705034750828
UDI-Public(01)10705034750828
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.138S
Device Catalogue Number04.647.836S
Device Lot Number2L38613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date03/26/2019
Patient Sequence Number1
Patient Age50 YR